The GoodRx Pharmacist - February 18, 2016
So you’ve used GoodRx to compare prices on your prescription, and you found a less expensive pharmacy. But transferring your prescription is a pain, right? It’s actually easier than you may think! Generally, your new pharmacy will want to make the transfer as smooth as possible—and there are a few things you can to do keep things simple:
- Let your new pharmacy know that you want to transfer your prescriptions from your old pharmacy. See More
Dr. Sharon Orrange - October 16, 2014
Acetaminophen (Tylenol) is one of the most commonly used medications so you should know if it hurts your liver or kidneys. The short answer: acetaminophen is safe on the kidneys and may damage your liver, but only at high doses. Here is what you need to know.
How much Tylenol can I take?
Acetaminophen is the generic name for Tylenol so they are the same thing. The recommended daily maximum is 4 grams per day, which would be 8 extra strength Tylenol (500 mg) or 12 regular (325 mg) Tylenol tablets. See More
Dr. Sharon Orrange - June 10, 2014
One in ten visits to a primary care doctor is for fatigue. While certainly not the only cause, your medications can be the culprit for making you sleepy. Here are the players you need to know about.
Beta blockers. These are medications used for high blood pressure, migraine prevention, control of heart rate in atrial fibrillation, and they improve mortality after heart attack. Ok, now for the downside. They can make you sleepy. See More
Dr. Sharon Orrange - April 23, 2014
One of the bright new changes in pain medications over the last few years were two medications: Ultram (tramadol) and now Nucynta (tapentadol). These are different from Vicodin (hydrocodone/acetaminophen), Percocet (oxycodone/acetaminophen), and Tylenol #3 (codeine/acetaminophen) in many ways and are considered much “gentler.” So, is Nucynta better? Lets look.
1. See More
Dr. Sharon Orrange - April 16, 2014
Are they the same? What’s better? What is the prescription I have? It seems complicated but it’s not—let’s shed light on the common players:
Dr. Sharon Orrange - April 07, 2014
Vicodin (hydrocodone/acetaminophen) is the number one drug prescribed in this country for any reason. The myth around vicodin is that it works better than Tylenol #3 (Tylenol with codeine). But remember that Vicodin will be harder to get now that the DEA is reclassifying hydrocodone-containing drugs (Vicodin, Norco, Lortab) from schedule III to schedule II drugs.
The GoodRx Pharmacist - January 17, 2014
What has been discontinued?
All prescription drug products with more than 325 mg of acetaminophen (also known as APAP or paracetamol, and the active ingredient in Tylenol). The FDA has asked that manufacturers limit the amount of acetaminophen in these products to 325 mg to prevent liver injury from overdose.
Some examples of these drugs include Vicodin (hydrocodone/acetaminophen), Percocet (oxycodone/acetaminophen), Fioricet (butalbital/acetaminophen/caffeine), and Fioricet with codeine (butalbital/acetaminophen/caffeine/codeine). See More
The GoodRx Pharmacist - October 11, 2013
Acetaminophen (Tylenol) toxicity has become more of an issue, especially due to the rise of combination products. These include prescription pain medications (such as hydrocodone/acetaminophen, oxycodone/acetaminophen, butalbital/acetaminophen, acetaminophen/codeine and tramadol/acetaminophen) in which acetaminophen is used as a second pain reliever. It is also widely available over the counter, and many over-the-counter combinations that advertise pain or fever relief contain acetaminophen as well. See More
Elizabeth Davis - August 02, 2013
If you notice a rash, blister, or other skin reaction while taking any drug containing acetaminophen, you should stop taking the medication immediately and contact your doctor or other health provider. The symptoms can be signs of three rare but very serious skin disorders, caused by a reaction to the acetaminophen.
Dr. Sharon Orrange - July 11, 2013
1. Many underestimate its toxicity. In a recent survey of 500 people, 46% reported ingesting excessive amounts because they misunderstood dosing directions or failed to recognize that acetaminophen is found in more than one medication they are using. See More